Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 290, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 16, 2000, 2:56 PM CST for Plaquemines Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2000, 2:56 PM CST (20:56 UTC)
- Expired
- Nov 16, 2000, 3:30 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 162057 SVRNEW LAC075-162130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 256 PM CST THU NOV 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT SULPHUR * UNTIL 330 PM CST * AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF POINTE A LA HACHE TO 18 MILES SOUTHWEST OF PORT SULPHUR...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PORT SULPHUR AT 320 PM CST NEAR EMPIRE AT 330 PM CST DAMAGING WINDS ARE LIKELY WITH THE PASSAGE OF SEVERE THUNDERSTORMS. STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 11:45 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 16, 11:45 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1145 AM CST THU NOV 16 2000 WILL UPDATE THE ZONES TO LOWER MAX TEMPS FOR TODAY A TAD. WARMING WILL BE LIMITED BY EXTENSIVE RAINFALL COVERAGE. UPPED ALL AREA POPS TO 100 PERCENT AS OBVIOUSLY INDICATED ON RADAR. SEVERE THREAT REMAINS MARGINAL BUT ENOUGH SURFACE BASED WARM SECTOR MAY IMPACT THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA THIS AFTERNOON. THE 12Z SOUNDING INDICATED A WARM NOSE BETWEEN 700 AND 600 MB WHICH WOULD NEED A 335K LIFT TO OVERCOME. THIS WILL BE TOUGH TO ACHIEVE IN ORDER TO GET ANY DEEP CONVECTION. MOST OF THE RAIN WILL BE ISENTROPIC LIFT VARIETY WITH THE PRECIPITATION CALCULATOR STILL SHOWING WIDESPREAD 1.04 INCHES WITH A POTENTIAL TO 4.17 INCHES. .NEW...SCA PQL TO ATCHAFALAYA BAY INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Nov 16, 9:00 AM CST, 5 hours 56 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-162300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 AM CST THU NOV 16 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA...GENERALLY SOUTH OF THE I-10 AND I-12 CORRIDOR...AND COASTAL MISSISSIPPI TODAY AND INTO TONIGHT. THE RISK IS MAINLY FOR TORNADOES AND IS CONTIGENT ON WARM AND UNSTABLE AIR SPREADING NORTH WITH THE MOVEMENT OF A WARM FRONT ALONG THE COAST. SOME OF THE ISOLATED STRONGER THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING WIND GUSTS OF 45 TO 55 MPH. WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS IS EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI NORTH OF THE I-10 AND I-12 CORRIDOR. WIDESPREAD RAINFALL SHOULD BE AROUND ONE INCH ACCUMULATIONS THROUGH MIDNIGHT TONIGHT WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE FROM BANDS OF HEAVY RAINFALL. ON COASTAL WATERS AND TIDAL LAKES...WATERSPOUTS WILL ALSO BE A CONCERN ALONG WITH GALE FORCE GUSTS FROM ANY ORGANIZED SQUALL LINES THIS AFTERNOON AND TONIGHT. WHILE MOST OF THE AREA WILL MAINLY BE CONCERNED WITH EXTENSIVE RAINFALL...SEVERE THUNDERSTORM COVERAGE SHOULD REMAIN RATHER LOCALIZED. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY BUT EMERGENCY OPERATIONS OFFICIALS IN THE COASTAL PARISHES AND COUNTIES SHOULD BE AWARE OF A TORNADO THREAT FROM THUNDERSTORMS MOVING OFF THE ADJACENT COASTAL WATERS. k FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE). 24
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.